Alert archive / Indiana / Flash Flood Warnings in 2010
Flash Flood Warning 10, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 15, 2010, 5:48 PM EDT for 8 counties in Indiana. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2010, 5:48 PM EDT (21:48 UTC)
- Expired
- Jun 16, 2010, 12:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, IN, Daviess County, IN, Greene County, IN, Knox County, IN, Parke County, IN, Sullivan County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Evansville,IN radar (KVWX), 88 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:00 PM EDT | HEAVY RAIN 0.6 | 4 E Vincennes, IN | 0.60 INCHES OF RAIN FELL IN 20 MINUTES...ACCOMPANIED BY WIND GUSTS UP TO 44 MPH. |
| Jun 15, 6:10 PM EDT | HEAVY RAIN 0.94 | Terre Haute, IN | 0.94 INCHES RAIN MEASURED FROM 610-635 PM IN SOUTH TERRE HAUTE. |
| Jun 15, 6:15 PM EDT | HEAVY RAIN 0.7 | 11 Ne Sullivan, IN | 0.70 INCHES OF RAIN RECORDED FROM 615 TO 630 PM BY NWS LARC AT SHAKAMAK STATE PARK. |
| Jun 15, 6:15 PM EDT | HEAVY RAIN 0.8 | Terre Haute, IN | 0.80 INCHES RAIN MEASURED FROM 615-635 PM IN SOUTH TERRE HAUTE. |
| Jun 15, 6:30 PM EDT | HEAVY RAIN 0.7 | 11 Ne Sullivan, IN | 0.70 INCHES OF RAIN RECORDED IN 15 MINUTES BY NWS LARC AT SHAKAMAK STATE PARK. |
| Jun 15, 6:35 PM EDT | FLASH FLOOD | Terre Haute, IN | WIDESPREAD FLOODING SOUTH OF INTERSTATE 70 NEAR TERRE HAUTE. |
| Jun 15, 6:44 PM EDT | FLASH FLOOD | 2 Nw Bruceville, IN | WATER OVER THE ROAD ON OLD HIGHWAY 41 NORTH OF EMISON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
236
WGUS53 KIND 152148
FFWIND
INC021-027-055-083-121-153-165-167-160400-
/O.NEW.KIND.FF.W.0010.100615T2148Z-100616T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
548 PM EDT TUE JUN 15 2010
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN WEST CENTRAL INDIANA...
DAVIESS COUNTY IN SOUTHWEST INDIANA...
KNOX COUNTY IN SOUTHWEST INDIANA...
PARKE COUNTY IN WEST CENTRAL INDIANA...
SULLIVAN COUNTY IN SOUTHWEST INDIANA...
VERMILLION COUNTY IN WEST CENTRAL INDIANA...
VIGO COUNTY IN WEST CENTRAL INDIANA...
WESTERN GREENE COUNTY IN SOUTHWEST INDIANA...
* UNTIL MIDNIGHT EDT WEDNESDAY/1100 PM CDT/
* AT 546 PM EDT/446 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS
THE WARNED AREA. THUNDERSTORMS WILL PRODUCE 1 TO 2 INCHES OF
RAIN AS THEY PUSH ACROSS THE WARNED AREA. THE GROUND IS SATURATED
AND FLASH FLOODING IS EXPECTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...TERRE
HAUTE...VINCENNES...BLOOMFIELD...BRAZIL...CLINTON...LINTON...
NEWPORT...ROCKVILLE...SULLIVAN AND WASHINGTON.
THIS WARNING INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 0 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...
OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A
SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3842 8774 3847 8774 3851 8766 3864 8763
3874 8751 3896 8754 3913 8765 3922 8759
3932 8762 3936 8754 3998 8753 3995 8713
3988 8710 3986 8702 3917 8708 3916 8691
3849 8695 3855 8720 3851 8730 3853 8744
$$
PUMA2 follow-up statements
163
WGUS73 KIND 152351
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
751 PM EDT TUE JUN 15 2010
INC021-027-055-083-121-153-165-167-160400-
/O.CON.KIND.FF.W.0010.000000T0000Z-100616T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-DAVIESS-GREENE-KNOX-PARKE-SULLIVAN-VERMILLION-VIGO-
751 PM EDT TUE JUN 15 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DAVIESS...KNOX...WESTERN
GREENE...SULLIVAN...CLAY...VIGO...PARKE AND VERMILLION COUNTIES UNTIL
MIDNIGHT EDT/1100 PM CDT/...
AT 748 PM EDT/648 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS HAVE EXITED THE AREA. RADAR ESTIMATES THAT
AROUND ONE INCH OF RAIN HAS FALLEN ACROSS THE WARNED AREA...WITH
ISOLATED HIGHER AMOUNTS NEAR 2 INCHES. ALTHOUGH THE RAIN HAS STOPPED
RUNOFF WILL CONTINUE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...TERRE
HAUTE...VINCENNES...BLOOMFIELD...BRAZIL...CLINTON...LINTON...
NEWPORT...ROCKVILLE...SULLIVAN AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
&&
LAT...LON 3842 8774 3847 8774 3851 8766 3864 8763
3874 8751 3896 8754 3913 8765 3922 8759
3932 8762 3936 8754 3998 8753 3995 8713
3988 8710 3986 8702 3917 8708 3916 8691
3849 8695 3855 8720 3851 8730 3853 8744
$$
PUMA537
WGUS73 KIND 160355
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1155 PM EDT TUE JUN 15 2010
INC021-027-055-083-121-153-165-167-160410-
/O.EXP.KIND.FF.W.0010.000000T0000Z-100616T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-DAVIESS-GREENE-KNOX-PARKE-SULLIVAN-VERMILLION-VIGO-
1155 PM EDT TUE JUN 15 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR DAVIESS...KNOX...
WESTERN GREENE...SULLIVAN...CLAY...VIGO...PARKE AND VERMILLION
COUNTIES WILL BE ALLOWED TO EXPIRE AT MIDNIGHT EDT/1100 PM CDT/...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3842 8774 3847 8774 3851 8766 3864 8763
3874 8751 3896 8754 3913 8765 3922 8759
3932 8762 3936 8754 3998 8753 3995 8713
3988 8710 3986 8702 3917 8708 3916 8691
3849 8695 3855 8720 3851 8730 3853 8744
$$
PUMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 5:07 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 15, 5:07 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 507 PM EDT TUE JUN 15 2010 .UPDATE... A MESOSCALE DISCUSSION HAS BEEN ADDED BELOW. && .SYNOPSIS...LOW PRESSURE NEAR MOLINE WITH WARM AND HUMID SOUTH AND SOUTHEAST WINDS ACROSS ILLINOIS AND INDIANA ARE SETTING THE STAGE FOR AN AFTERNOON AND AN EVENING ROUND OF SEVERE THUNDERSTORMS. MORNING CLOUD HAS SLOWED WARMING BUT EVENTUAL MAX TEMPERATURES TODAY REACHING MID 80S TO LOWER 90S WITH DEWPOINTS LOW TO MID 70S WILL PROVIDE AMPLE FUEL WHILE LOW LEVEL DIRECTIONAL SHEAR HELPS SPIN UP SUPERCELLS. && .21Z MESOSCALE DISCUSSION... SURFACE MESOANALYSIS AND VISIBLE SATELLITE IMAGERY INDICATES A NWD MOVING WARM FRONT EXTENDING FROM A MESOLOW OVER SRN IL /NEAR EFFINGHAM/ EWD INTO SULLIVAN COUNTY INDIANA THEN INTO NRN JACKSON COUNTY /NEAR SEYMOUR/. A FEW TSTMS HAVE BEGUN TO DEVELOP ALONG THIS FRONT OVER SRN PORTIONS OF INDIANA AHEAD OF THE SVR TSTM ALONG THE GREENE/SULLIVAN/CLAY COUNTY BORDER AREA. OBJECTIVE ANALYSIS INDICATED A VERY UNSTABLE AIRMASS ALONG AND SOUTH OF THIS FRONT WITH SBCAPE AROUND 4000 J/KG. NORTH OF THIS BOUNDARY...THE AIRMASS WAS LESS UNSTABLE... BUT STILL MODERATELY UNSTABLE /MUCAPES AROUND 2000 J/KG/. FURTHER WEST...REGIONAL RADAR MOSAIC INDICATES ACCELERATION OF DVLPG CONVECTIVE LINE OVER SRN IL...WITH RECENT STORM MOTIONS 40-45 KTS. PRESSURE RISES WERE BEHIND THIS LINE AND VWP DATA FROM ST. LOIUS INDICATED AROUND 40KTS AT 10000FT BEHIND THIS LINE. THIS LINE WILL CONTINUE TO MOVE TOWARDS THE NE AHEAD OF THE STRONGEST PRESSURE FALLS ANALYZED ALONG THE IL/INDIANA BORDER. CURRENT TSTM MOTIONS AND ANTICIPATED SLIGHT ACCELERATIONS DUE TO CELL/LINE MERGERS WOULD TAKE THE THREAT OF SVR WIND INTO THE INDY METRO AREA BEGINNING AROUND 7PM...WITH THE LIKELIHOOD INCREASING MARKEDLY BY 8PM. THE TORNADO THREAT /EMBD OR WITH CELLS AHEAD OF THE LINE WILL BE MAXIMIZED ALONG THE AFOREMENTIONED FRONTAL BOUNDARY AS IT SHIFTS SLOWLY NWD INTO MONROE....BROWN AND BARTHOLOMEW COUNTIES BY 7PM. && .NEAR TERM /THIS AFTERNOON AND EVENING/... LOW STRATUS ARE SLOWLY ERODING ACROSS THE FORECAST AREA LATE THIS MORNING. TEMPERATURE RISES WERE BEING TEMPERED A BIT BY THE CLOUDS...WITH MOST LOCATIONS HOLDING IN THE 70S AT 15Z. FORECAST FOCUS CONTINUES TO BE ON HEAVY RAIN AND SEVERE WEATHER POTENTIAL FOR THE REGION LATER TODAY. HAVE FOLLOWED THE RAPID REFRESH/RUC COMBO WITH RESPECT TO MAIN FEATURES FOR THE NEAR TERM. ALL SIGNS ARE CERTAINLY POINTING TO MOTHER NATURE PROVIDING A REPEAT PERFORMANCE TO THE LAST SEVERAL NIGHTS HERE IN CENTRAL INDIANA. DO ANTICIPATE CONVECTION TO EVOLVE AT A SLOWER PACE THIS AFTERNOON THAN IT DID ON MONDAY AND HAVE A FEW REASONS FOR THIS THINKING. LOWER CLOUDS ARE HAMPERING HEATING AND MESOANALYSIS INDICATING THAT REGION IS FIGHTING INHIBITION IN THE LOW LEVELS. HOWEVER...INSTABILITY WILL GRADUALLY INCREASE DURING THE AFTERNOON AS THE SUN MAKES AN APPEARANCE. CLOSER ANALYSIS OF SOUNDING DATA ALSO PROVIDING SOME INTERESTING CLUES AS TO HOW THINGS MAY EVOLVE LATER ON. LOW LEVEL INVERSION IS PRESENT AT THIS POINT IN TIME...BUT A GOOD AMOUNT OF INSTABILITY IS ALREADY PRESENT ABOVE THE INVERSION. FURTHERMORE...SOUNDINGS SHOWING A BROADER AREA OF DRYING AND POSSIBLY A HINT OF SUBSIDENCE THROUGH THE MID LEVELS. INITIALLY...THIS IS KEEPING IT QUIET OVER THE REGION. HOWEVER...AS HEATING COMMENCES OVER THE NEXT FEW HOURS AND TEMPERATURES WARM...INHIBITION WILL BE SLOWLY EATEN AWAY WITH INCREASING CAPES ABOVE THE INVERSION EVENTUALLY BEING REALIZED BY LATER IN THE AFTERNOON. SBCAPES WILL LIKELY PLATEAU NEAR 3000-4000 J/KG ONCE AGAIN BY LATE AFTERNOON/EARLY EVENING. BOUNDARIES WILL THEN COME INTO PLAY AS FOCUSING MECHANISMS TO ENHANCE CONVECTION...INCLUDING THE MAIN FRONTAL BOUNDARY LOCATED OVER NORTHERN ILLINOIS/INDIANA... AND WHAT WOULD APPEAR TO BE THE MAIN REMNANT OUTFLOW BOUNDARY FROM THE MONDAY NIGHT CONVECTION. THIS OUTFLOW BOUNDARY LOOKS TO BE INFLUENCING THE CONVECTION CURRENTLY MOVING NORTHEAST ACROSS CENTRAL ILLINOIS AT THIS TIME...SOUTHEAST INTO SOUTHERN INDIANA. EXPECT THIS BOUNDARY TO MOVE NORTH ACROSS THE FORECAST AREA WITH TIME THIS AFTERNOON... ALLOWING HIGHER DEWPOINT AIR IN THE MID 70S TO RETURN. INITIAL COMPLEX OVER CENTRAL ILLINOIS WILL IMPACT MANY OF OUR WESTERN COUNTIES THIS AFTERNOON...BUT ANTICIPATE THE MAIN CONVECTION TO FIRE AHEAD OF THE FRONTAL BOUNDARY AND STRONG SHORT WAVE AXIS OVER EASTERN MISSOURI AND WESTERN ILLINOIS BY MID AFTERNOON...MOVING EAST AND INTENSIFYING INTO THE FORECAST AREA SOMETIME AFTER 22-23Z. SIGNIFICANT DAMAGING WIND THREAT IS ONCE AGAIN IN PLACE AND IS THE MAIN CONCERN AS CONVECTION ORGANIZES INTO BOWING SEGMENTS OR POTENTIALLY EVEN A DERECHO THIS EVENING. ALSO FEEL A SLIGHTLY BETTER ENVIRONMENT WILL BE PRESENT FOR ROTATING STORMS AND TORNADOES AS LOW LEVEL SHEAR IS ENHANCED WITH THE LOW LEVEL JET IMMEDIATELY AHEAD OF THE WAVE OF LOW PRESSURE THIS EVENING. MAIN CONCERN HERE WOULD BE IF SUPERCELLS CAN GET ORGANIZED WITHIN A WELL ORGANIZED BOW ECHO. LARGE HAIL WILL ALSO BE POSSIBLE. CONVECTIVE EVOLUTION WILL BE MONITORED CLOSELY THROUGH THE AFTERNOON. FINALLY...TORRENTIAL RAINFALL AND POTENTIAL FLOODING REMAIN A SIGNIFICANT CONCERN. RAIN FROM MONDAY AFTERNOON AND EVENING WAS GENERALLY 1 TO 3 INCHES FOCUSED OVER THE NORTHERN HALF OF THE FORECAST AREA. WITH NOW 2 TO 5 INCHES HAVING FALLEN ACROSS A LARGE PORTION OF THE FORECAST AREA SINCE FRIDAY...RIVERS AND STREAMS ARE RUNNING HIGH AND GROUND IS WATERLOGGED. ANY ADDITIONAL RAINFALL WILL CAUSE PROBLEMS AND WITH PRECIPITABLE WATER VALUES RECOVERING TO 2 TO 2.25 INCHES THIS EVENING...LIKELY TO SEE HEAVY RAINFALL. THEREFORE EXPANDED THE FLASH FLOOD WATCH TO ENCOMPASS THE REST OF THE FORECAST AREA. TEMPS...FEW CHANGES AS MOST LOCATIONS WILL AGAIN CLIMB FROM THE MID 80S TO NEAR 90 DEGREES. && .SHORT TERM /LATE TONIGHT THROUGH EARLY FRIDAY/...ONCE SEVERE CONVECTION EXITS BETWEEN MIDNIGHT AND DAYBREAK ACROSS CENTRAL INDIANA...THUNDERSTORM THREAT ENDS AT LEAST UNTIL EARLY FRIDAY. ALL MODELS IN GOOD AGREEMENT AND THUS CONFIDENCE PRETTY HIGH THAT RIDGING BUILDING INTO THE MIDWEST WEDNESDAY WILL RESULT IN DRY WEATHER AT LEAST INTO EARLY FRIDAY ALONG WITH SLIGHTLY COOLER MAX AND MIN TEMPERATURES AND DEWPOINTS RETURNING TO MID 60S OR LOWER. WILL USE A BLEND OF MOS GUIDANCES FOR MAX AND MIN TEMPS. A SLIGHT LEAN TOWARDS MINS ABOVE GUIDANCES GIVEN SATURATED GROUND LIKELY LEADING TO DEWPOINTS HIGHER THAN MODELS SUGGEST AND VERY HEAVY DEWS FOR COUPLE OF DAYS. && .LONG TERM /FRIDAY THROUGH TUESDAY/...FORECAST ISSUE HERE IS RETURN OF THUNDERSTORM POTENTIAL AND EXCESSIVE HEAT POTENTIAL. ALL MODELS AGAIN IN PRETTY GOOD AGREEMENT IN DROPPING NORTHWEST PACIFIC TROUGH SOUTHEAST INTO ROCKIES THEN LIFTING IT NORTHEAST INTO SOUTHERN CANADA. THIS RESULTS IN FURTHER BUILDING OF UPPER RIDGE BACK OVER GREAT LAKES REGION AND RETURN OF SOUTH AND SOUTHWEST FLOW AND DEWPOINTS BACK TOWARDS 70. RESULTING HEAT INDICES IN MID TO UPPER 90S...JUST BELOW HEAT CRITERIA. AS FOR THUNDER THREAT...ALL MODELS DRAG A WEAK BOUNDARY TO SOUTHERN GREAT LAKES WITH WEAK IMPULSES FLATTENING FLOW TO MORE WESTERLY. RELATIVE TO RECENT DAYS IT APPEARS SURFACE BOUNDARY TO BE FURTHER NORTH AND GREATER THREAT ACROSS SOUTHERN GREAT LAKES REGION BUT CLOSE ENOUGH TO ADD OR MAINTAIN CHANCE THREAT CURRENTLY IN FORECAST. HAVE ADDED THREAT INTO FRIDAY AS A RESULT OF MODELS DROPPING THAT BOUNDARY CLOSE TO OUR FORECAST AREA AND THIS AGREES WITH ADJACENT OFFICES AND HPC. NOT CERTAIN CURRENT DRY FORECAST SUNDAY NIGHT INTO MONDAY WILL HOLD OUT AS WEAK WAVES IN ZONAL FLOW IN BASE OF WESTERLIES MAY STILL BE A THREAT. LATER FORECASTS MAY ADJUST THIS. && .AVIATION.../DISCUSSION FOR 151800Z TAFS/... AS LOWER CLOUDS MIX OUT EARLY THIS AFTERNOON...CONVECTION IS DEVELOPING QUICKLY OVER EAST-CENTRAL ILLINOIS. THIS LINE IS MOVING NORTHEAST AND WILL LIKELY IMPACT KHUF AND KLAF WITHIN THE FIRST TWO HOURS OF THE FORECAST. EXPECT MVFR/IFR CONDITIONS TO DEVELOP WITHIN THE CONVECTION ALONG WITH POTENTIAL HIGHER WIND GUSTS. SHOULD THIS LINE CONTINUE TO DEVELOP FURTHER THIS AFTERNOON...IT MAY IMPACT KBMG AND KIND LATER IN THE AFTERNOON. ANTICIPATE ADDITIONAL SIGNIFICANT CONVECTIVE DEVELOPMENT TO THE WEST LATER THIS AFTERNOON MIGRATING INTO CENTRAL INDIANA AFTER 22Z. AT THIS POINT...TOO EARLY TO PINPOINT SPECIFIC TIMING OF IMPACTS. HOWEVER...APPEARS BEST CHANCE FOR STORMS TO IMPACT ALL FOUR TERMINALS WILL BE BETWEEN 22Z AND 04Z. CONCERNED ABOUT SIGNIFICANT WIND GUSTS WITH THE LEADING EDGE OF THE STORMS...SIMILAR TO MONDAY NIGHT. ALSO WILL SEE RAPIDLY DETERIORATING CONDITIONS WITHIN THE STORMS WITH IFR OR LOWER CONDITIONS. WILL USE AMENDMENTS TO HIGHLIGHT SPECIFIC IMPACTS AS CONDITIONS EVOLVE LATER TODAY. IN WAKE OF THE THUNDERSTORMS...EXPECT IFR CEILINGS TO PERSIST FOR THE REMAINDER OF THE NIGHT AS LOW LEVEL INVERSION ESTABLISHES. FOG MAY BECOME AN ISSUE AS WELL WITH LOWER VISIBILITIES. CEILINGS WILL SLOWLY IMPROVE THROUGH MIDDAY AS LOW LEVEL MIXING ESTABLISHES. SOUTHWEST WINDS THIS AFTERNOON WILL LIKELY BACK TO SOUTHERLY OR EVEN SOUTHEAST THIS EVENING AS THE STORMS MOVE IN. WINDS WILL THEN VEER TO NORTHWEST WEDNESDAY MORNING AS THE FRONTAL BOUNDARY FINALLY SHIFTS SOUTH. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...TUCEK NEAR TERM...RYAN SHORT TERM...TUCEK LONG TERM....TUCEK AVIATION...RYAN MESOSCALE...CROSBIE
Hazardous weather outlook, Jun 15, 1:44 PM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 144 PM EDT TUE JUN 15 2010 INZ021-028>031-035>049-051>057-060>065-067>072-161745- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 144 PM EDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...FLOODING RAINS AND FREQUENT LIGHTNING. HAIL TO GOLF BALL SIZE IS ALSO POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT. ONE ROUND OF THUNDERSTORMS WILL OCCUR THIS AFTERNOON. A SECOND LINE OF STORMS SWEEP THROUGH THIS EVENING. FLASH FLOODING IS ALSO A SIGNIFICANT THREAT...AND A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH WEDNESDAY MORNING. FLOOD ADVISORIES AND WARNINGS ARE ALSO IN EFFECT FOR MANY AREA RIVERS. SEE THE LATEST RIVER STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL RETURN TO CENTRAL INDIANA FRIDAY INTO SUNDAY AND AGAIN TUESDAY. THE MAIN THREATS WILL ONCE AGAIN BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE HAIL...AND FREQUENT LIGHTNING. FLASH FLOODING WILL REMAIN A THREAT...AND A FLASH FLOOD WATCH WILL CONTINUE THROUGH WEDNESDAY MORNING. FLOODING WILL CONTINUE ALONG AREA RIVERS THROUGH MUCH OF THE PERIOD. CONTINUE TO REFER TO THE LATEST RIVER STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TUCEK
In the hours before
Local storm report, Jun 15, 1:12 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
112 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 3 E LEBANON 40.05N 86.42W
06/14/2010 BOONE IN AMATEUR RADIO
TWO FOOT DIAMETER LIMB DOWNED ALONG COUNTY ROAD 400E
BETWEEN COUNTY ROADS 200N AND 100N.
&&
RYANSpecial weather statement, Jun 15, 2:57 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
257 PM EDT TUE JUN 15 2010
INZ051-052-151945-
CLAY-VIGO-
257 PM EDT TUE JUN 15 2010
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CLAY AND VIGO
COUNTIES UNTIL 345 PM EDT...
AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARSHALL...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
PRAIRIE CREEK AROUND 320 PM EDT...
PRAIRIETON AROUND 330 PM EDT...
WEST TERRE HAUTE AROUND 335 PM EDT...
INDIANA STATE UNIVERSITY AROUND 340 PM EDT...
RILEY AND TERRE HAUTE AROUND 345 PM EDT...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3932 8761 3935 8759 3936 8754 3951 8755
3961 8718 3936 8713 3928 8762 3930 8762
3931 8763
TIME...MOT...LOC 1857Z 259DEG 19KT 3935 8771
MRD/RYANLocal storm report, Jun 15, 4:36 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
436 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL SULLIVAN 39.10N 87.41W
06/15/2010 E0.75 INCH SULLIVAN IN AMATEUR RADIO
&&
DTUCEKLocal storm report, Jun 15, 4:48 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
448 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 4 W DUGGER 39.07N 87.33W
06/15/2010 E0.75 INCH SULLIVAN IN AMATEUR RADIO
&&
AHOMANNLocal storm report, Jun 15, 4:50 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL DUGGER 39.07N 87.26W
06/15/2010 E1.00 INCH SULLIVAN IN AMATEUR RADIO
&&
JPLocal storm report, Jun 15, 5:31 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
531 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM FUNNEL CLOUD LINTON 39.04N 87.16W
06/15/2010 GREENE IN LAW ENFORCEMENT
GREENE COUNTY SHERIFF REPORTING FUNNEL CLOUD NORTHEAST OF
LINTON.
&&
AHOMANNThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:00 PM EDT | Tornado Warning | IND | Brown, Monroe | 30 min |
| Jun 14, 8:12 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Marion | 48 min |
| Jun 14, 8:13 PM EDT | Severe Thunderstorm Warning | IND | Lawrence, Monroe | 32 min |
| Jun 14, 8:27 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Morgan | 33 min |
| Jun 14, 8:32 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 43 min |
| Jun 14, 8:36 PM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 3 more | 6 hr |
| Jun 14, 8:38 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Shelby | 37 min |
| Jun 14, 8:42 PM EDT | Severe Thunderstorm Warning | IND | Jackson | 33 min |
| Jun 14, 8:58 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Shelby | 32 min |
| Jun 14, 9:02 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Rush | 28 min |
| Jun 14, 9:25 PM EDT | Severe Thunderstorm Warning | IND | Decatur | 18 min |
| Jun 15, 10:55 AM EDT | River Flood Warning | IND | Hamilton, Madison | 26 hr |
| Jun 15, 10:55 AM EDT | River Flood Warning | IND | Hamilton, Marion | 36 hr |
| Jun 15, 10:55 AM EDT | River Flood Warning | IND | Marion, Morgan | 36 hr |
| Jun 15, 10:55 AM EDT | River Flood Warning | IND | Marion, Morgan | 48 hr |
| Jun 15, 10:55 AM EDT | River Flood Warning | IND | Morgan, Owen | 12 hr |
| Jun 15, 10:55 AM EDT | River Flood Warning | IND | Morgan, Owen | 12 hr |
| Jun 15, 2:57 PM EDT | Special Weather Statement | IND | Vigo | 48 min |
| Jun 15, 3:43 PM EDT | Severe Thunderstorm Warning | IND | Sullivan | 47 min |
| Jun 15, 4:22 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 38 min |
| Jun 15, 5:00 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 30 min |
| Jun 15, 5:21 PM EDT | Tornado Warning | IND | Greene, Monroe, Owen | 24 min |
| Jun 15, 5:23 PM EDT | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 37 min |
| Jun 15, 5:43 PM EDT | Tornado Warning | IND | Greene, Monroe, Morgan, Owen | 32 min |
| Jun 15, 5:46 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Sullivan | 59 min |
| Jun 15, 5:53 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Lawrence, Monroe | 37 min |
| Jun 15, 5:55 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Parke, Sullivan, Vermillion, Vigo | 50 min |
| Jun 15, 6:10 PM EDT | Tornado Warning | IND | Greene, Monroe | 35 min |
| Jun 15, 6:14 PM EDT | Tornado Warning | IND | Brown, Jackson, Monroe | 46 min |
| Jun 15, 6:25 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Parke, Putnam, Vigo | 50 min |
| Jun 15, 6:29 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Lawrence, Martin | 46 min |
| Jun 15, 6:32 PM EDT | Flash Flood Warning | IND | Brown, Clay, Greene, Lawrence, Martin, Monroe and 3 more | 6 hr |
| Jun 15, 6:45 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown | 45 min |
| Jun 15, 6:50 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan, Owen, Putnam | 40 min |
| Jun 15, 6:53 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Lawrence, Martin, Monroe | 52 min |
| Jun 15, 7:04 PM EDT | Flash Flood Warning | IND | Bartholomew, Brown, Hendricks, Jackson, Johnson, Lawrence and 3 more | 6 hr |
| Jun 15, 7:14 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Johnson, Marion, Shelby | 61 min |
| Jun 15, 7:15 PM EDT | Tornado Warning | IND | Bartholomew, Decatur, Jennings | 45 min |
| Jun 15, 7:19 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Lawrence | 41 min |
| Jun 15, 7:41 PM EDT | Flash Flood Warning | IND | Decatur, Hancock, Jennings, Rush, Shelby | 6 hr |
| Jun 15, 7:50 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings, Shelby | 40 min |
| Jun 15, 7:56 PM EDT | Severe Thunderstorm Warning | IND | Boone, Decatur, Delaware, Hamilton, Hancock, Henry and 3 more | 49 min |
Nearby
Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.